Georgia, 2009Damaging Winds in Georgia, June 28, 2009
June 28, 2009 · NWS CHS · 2 events in 2 counties and zones
A surface trough pushed slowly through the southeastern United States where mid 70 surface dewpoints coincided. Strong thunderstorms developed as a mid level shortwave shifted through the region within this environment.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface trough pushed slowly through the southeastern United States where mid 70 surface dewpoints coincided. Strong thunderstorms developed as a mid level shortwave shifted through the region within this environment.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 28, 2:56 PM EST, 46 minutes earlier.
Area forecast discussion, Jun 28, 2:56 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT SUN JUN 28 2009
.SYNOPSIS...
A SURFACE TROUGH OVER THE AREA WILL SHIFT OFFSHORE TONIGHT INTO
MONDAY AS THE UPPER LEVEL RIDGE BREAKS DOWN. A COLD FRONT WILL
ADVANCE THROUGH THE REGION LATE MONDAY INTO EARLY TUESDAY. A TROUGH
OF LOW PRESSURE WILL PERSIST AT THE SURFACE AND ALOFT THROUGH NEXT
WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
A DISTINCT DEWPOINT BOUNDARY HAS SHIFTED FURTHER SOUTHWARD INTO
THE FORECAST AREA THIS AFTERNOON...WITH UPPER 60S NORTH IN THE
CHARLESTON TRI COUNTY AREA AND MID 70S FAR SOUTHERN GEORGIA
COUNTIES. STRONG THUNDERSTORMS HAVE ALREADY DEVELOPED SOUTH OF THE
ALTAMAHA RIVER CLOSER TO AN AXIS OF DEEP MOISTURE AND SHORTWAVE
ACTIVITY ACROSS SOUTHERN GEORGIA/NORTHERN FLORIDA.
DRIER AIR ACROSS SOUTHEAST SOUTH CAROLINA WILL LIKELY SUPPRESS
CONVECTIVE DEVELOPMENT. WILL CONTINUE TO MENTION CHANCE POPS
MAINLY ALONG AND SOUTH OF A LINE FROM BEAUFORT THROUGH HAMPTON AND
ALLENDALE COUNTIES...WITH A SLIGHT CHANCE OR LESS NORTHWARD. MODEL
QPF TRENDS CORRECTLY DEPICTED THE FIRST SHOWER ACTIVITY DEVELOPING
SOUTH OF INTERSTATE 16 BY EARLY AFTERNOON. CURRENT THINKING IS
THAT THE GREATEST SEVERE THREAT WILL REMAIN SOUTH OF THE FORECAST
AREA...ALTHOUGH ISOLATED STORMS THAT DO DEVELOP IN SOUTHEAST
GEORGIA COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS AND LARGE
HAIL. WILL CONTINUE TO MENTION THIS POSSIBILITY IN THE HAZARDOUS
WEATHER OUTLOOK...HOWEVER CONFIDENCE IN COVERAGE IS TOO LOW TO
DEPICT SPECIFICALLY IN THE FORECAST.
WILL GO AHEAD AND REMOVE WESTERN AND NORTHERN TIER COUNTIES FROM
THE ONGOING HEAT ADVISORY...AS THE LOWER DEWPOINTS SHOULD KEEP
INDICES BELOW CRITERIA.
SURFACE TROUGH AXIS WILL SHIFT OFF THE COAST TONIGHT...WITH BEST
DEEP MOISTURE AND SHORTWAVE ACTIVITY PUSHING SOUTH AS A RESULT.
MAINTAINED JUST SLIGHT CHANCE POPS FOR THE SOUTHERN HALF OF THE
FORECAST AREA OVERNIGHT TO ACCOUNT FOR THE LINGERING BOUNDARY AND
WEAK SHORTWAVE ACTIVITY TRACKING FROM THE WEST...HOWEVER THESE
POPS COULD BE TRIMMED BACK ONCE EVENING CONVECTIVE TRENDS BECOME
MORE EVIDENT.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
SURFACE TROFFING WILL REDEVELOP INLAND ON MONDAY...AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. CONVECTIVE POTENTIAL IS A BIT
HIGHER ON MONDAY DUE TO IMPROVED SYNOPTIC FORCING FROM THE FRONT
AND ASSOCIATED SURFACE TROUGH...AS WELL AS INCREASED SHORTWAVE
ENERGY WITHIN ZONAL FLOW AND SOME DEEPER MOISTURE. STILL FEEL THAT
SOUTHEAST GEORGIA ONCE AGAIN HAS THE BEST POTENTIAL FOR SCATTERED
THUNDERSTORM DEVELOPMENT. WILL MAINTAIN SOLID CHANCE POPS FOR THE
MAJORITY OF THE FORECAST AREA...WITH JUST SECTIONS OF THE FAR
NORTHERN COUNTIES REMAINING SLIGHT CHANCE.
AS WITH CONVECTION DURING THE PAST FEW DAYS...THERE CONTINUES TO
BE POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE ON MONDAY. STORM
PREDICTION CENTER PLACES THE REGION WITH A 5 PERCENT RISK ZONE FOR
SEVERE THUNDERSTORMS...WITH THE MAIN HAZARDS BEING DAMAGING WINDS
AND LARGE HAIL. MODELS CONTINUE TO DEPICT PWAT VALUES INCREASING
UP TO 2 INCHES ACROSS SOUTHEAST GEORGIA...WHICH COULD SUPPORT
HEAVY DOWNPOURS AND ISOLATED LOCALIZED FLOODING.
WILL HOLD OFF ON ISSUING A HEAT ADVISORY FOR MONDAY...AS SEVERAL
FACTORS ASSOCIATED WITH THE APPROACHING FRONT COULD AFFECT BOTH
TEMPERATURES AND DEWPOINTS DURING THE AFTERNOON. HIGH TEMPERATURES
COULD BE A FEW DEGREES COOLER THAN TODAY DUE TO FURTHER WEAKENING
OF THE UPPER RIDGE AND INCREASED CLOUD COVER...WHILE LOWER
DEWPOINT AIR WILL ALSO BE SHIFTING INTO THE REGION WITH THE
FRONT. WOULD PREFER TO DELAY ISSUANCE OF A HEAT ADVISORY...AS
INDICES WILL LIKELY BE MORE MARGINAL...RIGHT AROUND 104 TO 105
DEGREES...THAN WHAT HAS BEEN OBSERVED TODAY.
MODELS ARE IN FAIRLY GOOD AGREEMENT IN DEPICTING THE FRONT AND
SURFACE TROUGH QUICKLY PUSHING OFFSHORE MONDAY NIGHT.
SHOWER/THUNDERSTORM CHANCES WILL THUS DECREASE FROM WEST TO EAST
OVERNIGHT.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
EXPECT A HOT BUT MUCH DRIER DAY TUESDAY AS A DEWPOINT BOUNDARY
SETTLES SOUTH OF THE REGION. A COMBINATION OF DRY AIR ADVECTION AND
MIXING OF DRY AIR ALOFT TO THE SURFACE WILL SUPPORT LOWER THAN
NORMAL DEWPOINTS/RELATIVE HUMIDITY. INDEED...12Z NAM/GFS GUIDANCE
FORECASTS DEWPOINTS IN THE 50S AT MOST LOCATIONS AWAY FROM THE
COAST...AND TRENDED FORECASTS IN THIS DIRECTION. OFFSHORE FLOW WILL
SUPPORT HIGHS IN THE MID TO UPPER 90S. ALSO...WILL MAINTAIN THE
ONGOING RAIN-FREE FORECAST...AS THE ENVIRONMENT WILL REMAIN TOO
DRY/CAPPED TO SUPPORT DEEP MOIST CONVECTION TUESDAY.
AFTER A TRANQUIL TUESDAY NIGHT...WITH LOWS RANGING FROM THE
MID/UPPER 60S INLAND TO THE LOWER/MID 70S AT THE COAST...
TEMPERATURES WILL ONCE AGAIN RECOVER INTO THE MID/UPPER 90S AT MANY
LOCATIONS WEDNESDAY. MEANWHILE...12Z MODELS SUGGEST THAT AN E-W BAND
OF INCREASING MOISTURE/INSTABILITY COULD SETTLE INTO THE REGION
DURING THE AFTERNOON. WITH THE PREVAILING OFFSHORE FLOW PINNING THE
SEA BREEZE AT THE COAST...AND WITH SURFACE DEWPOINTS/RELATIVE
HUMIDITY STILL BELOW AVERAGE FOR LATE JUNE...MAINTAINED THE ONGOING
RAIN-FREE FORECAST FOR WEDNESDAY. HOWEVER...THE POTENTIAL FOR
ISOLATED THUNDERSTORMS APPEARS A BIT HIGHER WEDNESDAY PM AS COMPARED
TO TUESDAY.
THURSDAY THROUGH SUNDAY...A LONGWAVE UPPER LEVEL TROUGH WILL PERSIST
OVER THE REGION...AND SURFACE TROUGH/DEWPOINT BOUNDARY WILL WAVER
OVER OR JUST N/W OF THE FORECAST AREA. THIS REGIME WILL SUPPORT
ABOVE NORMAL TEMPERATURES AND AT LEAST ISOLATED TO SCATTERED MAINLY
DIURNAL THUNDERSTORMS. ANY SHORTWAVE THAT PUSHES THROUGH THE REGION
WITHIN THE W/NW FLOW ALOFT COULD ENHANCE THUNDERSTORM COVERAGE/
INTENSITY AND COULD SUPPORT NOCTURNAL THUNDERSTORMS. MAINTAINED
ONGOING FORECASTS WITH ONLY MINOR ADJUSTMENTS THROUGH THE PERIOD.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
VFR CONDITIONS ARE EXPECTED AT BOTH CHS AND SAV TERMINALS THROUGH
THE FIRST 24 HOURS. THERE IS A CHANCE OF A THUNDERSTORM AT THE SAV
TERMINAL THIS AFTERNOON AND EVENING...THUS LEFT MENTION OF CB AT THE
SAV TERMINAL BEGINNING 18Z THROUGH 04Z. MVFR CIGS/VSBYS WOULD RESULT
IF A THUNDERSTORM IMPACTS THE SAV TERMINAL. CONFIDENCE IN COVERAGE
AND TIMING OF EVENT HOWEVER...REMAIN TOO LOW TO PUT IN THE TAF AT
THIS TIME.
WINDS WILL BECOME SOUTHERLY AROUND 10 KNOTS THIS AFTERNOON AT BOTH
TERMINALS. SCT MID LVL CLOUDS WILL ERODE OVERNIGHT LEAVING FEW
CLOUDS THROUGH MONDAY MORNING. WEST NORTHWEST WINDS AT OR BELOW 10
KNOTS WILL DEVELOP BY 15Z MONDAY MORNING.
EXTENDED AVIATION OUTLOOK...THERE IS THE CHANCE FOR MVFR
CONDITIONS IN ANY CONVECTION THAT IMPACTS THE TERMINALS MONDAY
AFTERNOON AND MONDAY NIGHT...OTHERWISE VFR WEATHER WILL PREVAIL.
&&
.MARINE...
WINDS HAVE DIMINISHED ACROSS MUCH OF THE COASTAL WATERS THIS
AFTERNOON...AS THE CENTER OF A WEAK SURFACE LOW SHIFTED OFFSHORE.
AN INLAND TROUGH WILL DEVELOP ON MONDAY...WHILE A COLD FRONT
APPROACHES FROM THE NORTHWEST. THE PATTERN FOR TONIGHT THROUGH
MONDAY NIGHT AHEAD OF THE FRONT WILL INVOLVE THE TYPICAL
FLUCTUATIONS IN WINDS RESULTING FROM LAND BREEZE/SEA BREEZE
CIRCULATIONS AND NOCTURNAL SURGES.
MODEL WIND FIELDS INDICATE ANOTHER 20 TO 30 KT LOW LEVEL JET
STRETCHING INTO THE GEORGIA WATERS OVERNIGHT. CONSIDERING THE
STRONG SURGE THAT OCCURRED SATURDAY NIGHT IN THE OFFSHORE GEORGIA
WATERS...SEE NO REASON SMALL CRAFT ADVISORY CONDITIONS WOULD NOT
DEVELOP AGAIN TONIGHT. THUS WILL GO AHEAD AND ISSUE A SMALL CRAFT
ADVISORY FOR THE OUTER GEORGIA WATERS FROM MIDNIGHT INTO MID
MORNING ON MONDAY.
ANOTHER STRONG NOCTURNAL SURGE IS POSSIBLE MONDAY NIGHT. THE FRONT
WILL DESCEND INTO THE MARINE ZONES LATE MONDAY NIGHT/EARLY TUESDAY
MORNING. BETWEEN A PERSISTENT INLAND SURFACE TROUGH AND ATLANTIC
HIGH PRESSURE CENTERED WELL SE OF THE COASTAL WATERS...CONDITIONS
WILL REMAIN FAVORABLE FOR NOCTURNAL SURGES OF SW WINDS
APPROACHING/EXCEEDING SMALL CRAFT ADVISORY THRESHOLDS...ESPECIALLY
BEYOND 20 NM...THROUGH THE FORECAST PERIOD. OUTSIDE OF THESE
NIGHTTIME SURGES OF STRONGER WINDS...WINDS/SEAS WILL REMAIN BELOW
SCA LEVELS THIS WEEK.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ099>101-
114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ047-048-051.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EDT MONDAY
FOR AMZ374.
&&Hazardous weather outlook, Jun 28, 3:17 PM EST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EDT SUN JUN 28 2009
GAZ087-088-SCZ040-042>045-049-050-291000-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
BERKELEY-COASTAL COLLETON-CHARLESTON-
417 PM EDT SUN JUN 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS HEAT...HEAT INDICES COULD TOP OUT AROUND 105 DEGREES
MONDAY AFTERNOON. A HEAT ADVISORY COULD EVENTUALLY BE REQUIRED FOR
PARTS OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ114>119-137>141-291000-
TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
417 PM EDT SUN JUN 28 2009
...ISOLATED SEVERE THUNDERSTORMS THIS EVENING...
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORMS...UNTIL 10 PM ISOLATED THUNDERSTORMS COULD
BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND HAIL
THE SIZE OF PENNIES OR LARGER...ESPECIALLY ALONG AND SOUTH OF
INTERSTATE 16.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS HEAT...HEAT INDICES COULD TOP OUT AROUND 105 DEGREES
MONDAY AFTERNOON. A HEAT ADVISORY COULD EVENTUALLY BE REQUIRED FOR
PARTS OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
AMZ330-350-352-291000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
417 PM EDT SUN JUN 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GAZ099>101-SCZ047-048-051-291000-
CANDLER-BULLOCH-EFFINGHAM-INLAND JASPER-BEAUFORT-COASTAL JASPER-
417 PM EDT SUN JUN 28 2009
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
HAZARDOUS HEAT...HEAT INDICES COULD TOP OUT AROUND 105 DEGREES
MONDAY AFTERNOON. A HEAT ADVISORY COULD EVENTUALLY BE REQUIRED
FOR PARTS OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ354-374-291000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
417 PM EDT SUN JUN 28 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS...UNTIL 10 PM ISOLATED THUNDERSTORMS COULD
BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 50 KNOTS AND
HAIL THE SIZE OF PENNIES OR LARGER ACROSS COASTAL WATERS SOUTH
OF THE SAVANNAH RIVER.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Jun 28, 11:36 AM EST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1236 PM EDT SUN JUN 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM TSTM WND DMG 3 SE JOHNS ISLAND 32.69N 80.04W
06/27/2009 CHARLESTON SC PUBLIC
THE PUBLIC REPORTED SEVERAL TREES AND LARGE LIMBS DOWN
NEAR FIELDS FARM ALONG RIVER ROAD IN JOHNS ISLAND SOUTH
CAROLINA.
&&
DPBSpecial weather statement, Jun 28, 2:55 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT SUN JUN 28 2009
GAZ116-117-119-138>141-282045-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND
BRYAN-INLAND LIBERTY-INLAND MCINTOSH-
355 PM EDT SUN JUN 28 2009
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CHATHAM...
SOUTHEASTERN LIBERTY...SOUTHEASTERN BRYAN AND MCINTOSH COUNTIES
THROUGH 445 PM EDT...
AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES SOUTH OF RICHMOND HILL TO 10 MILES SOUTHEAST OF HINESVILLE...
MOVING SOUTHEAST AT 20 MPH.
AREAS IN AND AROUND BELFAST...CARNIGAN...CRESCENT...EULONIA...
HALFMOON LANDING...ISLE OF HOPE...JONES...KELLER...MERIDIAN...
MIDWAY...PINE HARBOR...RETREAT...RICEBORO...RIDGEVILLE...SANDFLY...
SAPELO ISLAND...SAVANNAH...SHELLMAN BLUFF...SKIDAWAY ISLAND...SOUTH
NEWPORT...SUNBURY...THUNDERBOLT...TYBEE ISLAND...VALONA...
VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND...WINDSOR FOREST...
CROSSROADS AND RIVERSIDE WILL BE IMPACTED THROUGH 445 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
&&
Local storm report, Jun 28, 3:42 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT SUN JUN 28 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TORNADO 4 SSE GOOSE CREEK 32.92N 80.01W
06/27/2009 BERKELEY SC NWS STORM SURVEY
NWS STORM SURVEY TEAM HAS CONFIRMED AN EF-0 TORNADO IN
HANAHAN SOUTH CAROLINA. ESTIMATED MAXIMUM WIND SPEEDS
WERE 70 TO 85 MPH...WITH A MAXIMUM PATH WIDTH OF 40 YARDS
AND PATH LENGTH OF 0.25 MILES. THE TORNADO DEVELOPED OVER
TURKEY CREEK AND TRACKED SOUTH-SOUTHWEST JUST EAST OF
EAST RECESS ROAD AND TO THE WEST OF DENNIS DRIVE BEFORE
DISSIPATING. STRAIGHT-LINE WINDS ALSO CAUSED EXTENSIVE
TREE DAMAGE ALONG A 0.75 MILE WIDE AND 0.70 MILE LONG
AREA ADJACENT TO THE TORNADO PATH.
&&
JAQ/RJB/AKThunderstorm Wind, McIntosh
- When
- June 28, 3:42 PM EST to 3:43 PM EST
- Where
- McIntosh County, 2.73 mi WSW of Darien Eden Fld
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.400, -81.470
Law enforcement reported a tree down on River Drive in the Highland Park community.
Thunderstorm Wind, Bryan
- When
- June 28, 5:38 PM EST to 5:39 PM EST
- Where
- Bryan County, 2.76 mi N of Lanier
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 32.170, -81.530
Law enforcement reported a few trees down along Bill Futch Road six miles east northeast of Pembroke, Georgia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Minnesota, June 28, 20092 deaths · 1 event
- Flash Flood and Damaging Winds in Florida, June 28, 2009$630,000 · 55 kt wind · 11 events
- Lightning Strike in South Carolina, June 28, 20091 injured · $300,000 · 1 event
- Hail and Damaging Winds in Tennessee, June 28, 2009$125,000 · 60 kt wind · 12 events
- Flash Flooding in Texas, June 28 to 30, 2009$150,000 · 2 events
- Damaging Winds in Alabama, June 28, 2009$49,000 · 55 kt wind · 14 events
- Tornado and Flash Flood in Alabama, June 28, 2009$49,000 · EF0 · 11 events
- Damaging Winds in Georgia, June 28, 2009$27,000 · 50 kt wind · 8 events
- Flash Flooding in New Mexico, June 28, 2009$30,000 · 2 events
- Flash Flood in Nebraska, June 28, 2009$25,000 · 1 event
- Damaging Winds in Kentucky, June 28, 2009$20,000 · 60 kt wind · 5 events
- Damaging Wind in Tennessee, June 28, 2009$15,000 · 52 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 185363, 185362.